Alert archive / Louisiana / Tornado Warnings in 2009
Tornado Warning 15, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Mar 27, 2009, 9:17 AM CDT for Plaquemines Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2009, 9:17 AM CDT (14:17 UTC)
- Expired
- Mar 27, 2009, 9:45 AM CDT
- In force
- 28 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Plaquemines Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 271417
TORLIX
LAC075-271445-
/O.NEW.KLIX.TO.W.0015.090327T1417Z-090327T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
917 AM CDT FRI MAR 27 2009
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 945 AM CDT
* AT 915 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
BOOTHVILLE...OR 21 MILES SOUTHEAST OF PORT SULPHUR...MOVING EAST AT
25 MPH.
* THE TORNADO WILL BE NEAR...
RURAL PLAQUEMINES PARISH AT 930 AM CDT
THIS POSSIBLE TORNADO WILL BE RIGHT ALONG THE COAST.
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 2940 8950 2942 8943 2941 8941 2941 8937
2940 8931 2937 8934 2937 8928 2936 8925
2929 8925 2929 8949
TIME...MOT...LOC 1417Z 260DEG 24KT 2935 8939
$$
BANNANWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 27, 6:20 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Mar 27, 6:20 AM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
620 AM CDT FRI MAR 27 2009
.UPDATE...
QUICK UPDATE TO THE ZONES TO REFLECT UPGRADE TO A COASTAL FLOOD
WARNING AND REMOVAL OF SOME PARISHES FROM THE TORNADO WATCH.
&&
.PREV DISCUSSION... /ISSUED 356 AM CDT FRI MAR 27 2009/
SHORT TERM...
IN THE IMMEDIATE TERM...AN MCV WILL CONTINUE TO ADVANCE TO THE
EAST...LOWERING THE SEVERE WEATHER POTENTIAL ACROSS THE AREA. HAVE
REMOVED THE NORTHSHORE FROM THE WATCH...BUT KEEP THE SOUTHSHORE
AND MISSISSIPPI COASTAL COUNTIES IN FOR NOW...DUE TO ONGOING
CONVECTION AND WARNINGS. IN ADDITION...FLASH FLOODING ACROSS THE
SOUTHSHORE WILL CONTINUE TO BE A MAJOR ISSUE AS ECHOES TRAIN
ACROSS THE AREA. RAINFALL TOTALS OF 6 TO 10 INCHES CANNOT BE RULED
OUT.
IN THE WAKE OF THIS MCV AND ASSOCIATED UPPER LEVEL VORT MAX
SLICING THROUGH THE GULF SOUTH...A BRIEF PERIOD OF SUBSIDENCE IS
EXPECTED TO BUILD IN FOR THIS AFTERNOON. THIS PERIOD OF SUBSIDENCE
AND SOMEWHAT DRIER AIR ALOFT WILL KEEP CONVECTIVE POTENTIAL A BIT
LOWER FOR THIS AFTERNOON. HOWEVER...THE SUBSIDENCE WILL BE QUICKLY
REPLACED A BROAD AREA OF DEEP LIFT IN ADVANCE OF DEEPENING TROUGH
AND AREA OF LOW PRESSURE OVER THE CENTRAL PLAINS. WITH THIS
INCREASED DYNAMIC SUPPORT...EXPECT A FINAL ROUND OF HEAVY RAINFALL
AND SEVERE THUNDERSTORMS FOR TONIGHT. LOOKING AT THE SHEAR
PROFILES FOR TONIGHT...IT LOOKS LIKE ISOLATED TORNADOES...DAMAGING
WINDS...AND HAIL WILL ALL BE POSSIBLE TONIGHT. HOWEVER...THE
OVERALL SYSTEM SHOULD BE MUCH FASTER MOVING AND MAINLY IN THE FORM
OF A SQUALL LINE WITH BOWING SEGMENTS.
STRONG SUBSIDENCE AND COLD AIR ADVECTION WILL WORK IN BEHIND THE
FRONT SATURDAY INTO SATURDAY NIGHT...ALLOWING FOR RAPIDLY CLEARING
SKIES AND MUCH COOLER TEMPERATURES. THESE COOL AND DRY CONDITIONS
WILL PERSIST THROUGH MONDAY AS RIDGING THROUGHOUT THE ATMOSPHERIC
COLUMN DOMINATES.
LONG TERM...
GOING INTO THE MIDDLE AND LATTER PORTIONS OF NEXT WEEK..THE
OVERALL MODELS ARE NOT IN HORRIBLE DISAGREEMENT...BUT ALSO NOT IN
FANTASTIC AGREEMENT. THE GFS SHOWS A SYSTEM SWEEPING THROUGH
TUESDAY INTO TUESDAY NIGHT...WITH A GENERAL SOUTHWEST FLOW
PERSISTING THEREAFTER...WHICH SHOULD ALLOW FOR PERIODS OF
CONVECTIVE ACTIVITY THROUGH FRIDAY. THE ECMWF IS A BIT DRIER FOR
THE END OF THE WEEK...WITH A MORE WESTERLY FLOW IN PLACE ALOFT.
AT THIS TIME...HAVE WENT WITH THE GFS SOLUTION.
AVIATION...
MVFR AND IFR CONDITIONS WILL PERSIST THROUGH AROUND 18Z AT ALL
TERMINALS AS A CONVECTIVE BAND CONTINUES TO IMPACT THE REGION.
VISIBILITIES MAY BRIEFLY DROP INTO THE LIFR RANGE IN THE HEAVIEST
RAIN BANDS. CONDITIONS WILL IMPROVE TO VFR AFTER 18Z...BUT WILL
QUICKLY DEGRADE AFTER 00Z AS ANOTHER STRONG BAND OF CONVECTION
MOVES THROUGH.
MARINE...
STRONG SOUTHERLY FLOW WILL CONTINUE TO KEEP SEAS UP ACROSS THE
COASTAL WATERS. WITH THIS IN MIND...SMALL CRAFT ADVISORIES ARE IN
PLACE FOR THE COASTAL WATERS THROUGH TOMORROW. THE WINDS WILL
SHIFT BEHIND THE FRONT TOMORROW AFTERNOON...WHICH WILL KEEP WINDS
UP OVER THE WATERS...ALLOWING THE ADVISORIES TO PERSIST THROUGH
TOMORROW NIGHT. TIDES WILL ALSO REMAIN HIGH THROUGH THE
PERIOD...WITH COASTAL FLOODING EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 81 55 66 37 / 40 80 30 0
BTR 82 53 66 39 / 40 80 30 0
MSY 80 62 66 43 / 60 80 50 0
GPT 78 67 70 42 / 70 80 70 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD WARNING UNTIL 7 PM CDT THIS EVENING FOR LAZ038-040-
050-058-060>064-067>070.
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR LAZ034>040-
046>050-056>070.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ550-555-570-
575.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 7 AM CDT
SATURDAY FOR GMZ530.
MS...COASTAL FLOOD WARNING UNTIL 7 PM CDT THIS EVENING FOR MSZ080.
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR MSZ068>071-077-
080>082.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ555-570-575.
&&Hazardous weather outlook, Mar 27, 8:00 AM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 800 AM CDT FRI MAR 27 2009 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-281130- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 800 AM CDT FRI MAR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER... A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS TO THE NORTH OF THE I- 12 CORRIDOR IN SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXITS OVER THE REMAINDER OF SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI. THE HIGHEST RISK OF SEVERE THUNDERSTORM ACTIVITY WILL BE LATE THIS EVENING THROUGH EARLY SATURDAY MORNING. OVERALL ATMOSPHERIC PROFILES ARE HIGHLY FAVORABLE TO DAMAGING WINDS AND ISOLATED TORNADOES WITH THESE SEVERE THUNDERSTORMS. HEAVY RAINFALL... ADDITIONAL HEAVY RAIN IS POSSIBLE TONIGHT. SOME AREAS MAY RECEIVE AN ADDITIONAL 3 INCHES OF RAIN BY FRIDAY MORNING. IF THIS AMOUNT OF RAIN FALLS IN A SHORT PERIOD OF TIME...FLOODING OF LOW LYING AREAS AND SOME ROADWAYS WILL OCCUR. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE AREA. MARINE HAZARDS... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE GULF WATERS AND TIDAL LAKES. PERSISTENT SOUTHEAST WINDS AROUND 20 KNOTS WITH HIGHER GUSTS WILL CONTINUE TO RESULT IN SWELL-ENHANCED SEA HEIGHTS OF 6 TO 9 FEET...MAINLY BEYOND 15 NAUTICAL MILES FROM SHORE. COASTAL FLOODING...SOUTHEAST WINDS WILL CAUSE TIDES TO REMAIN 1 TO 2 FEET ABOVE NORMAL THROUGH FRIDAY NIGHT ALONG THE COAST. HOWEVER... ASTRONOMICAL TIDES WILL BE AT THEIR HIGHEST FRIDAY AROUND NOON...WHEN THE STRONGEST WINDS OVER THE GULF WATERS WILL COME JUST AHEAD OF THE COLD FRONT FRIDAY AND FRIDAY NIGHT. THESE WINDS WILL CAUSE TIDES TO BE 2 TO 3 FEET OR MORE ABOVE NORMAL LEVELS. FOR THIS REASON...A COASTAL FLOOD WARNING HAS BEEN ISSUED FOR PORTIONS OF THE LOUISIANA AND MISSISSIPPI COAST FOR THE DAYTIME HOURS ON FRIDAY. RIVER FLOODING... DUE TO THE HEAVY RAINFALL...SEVERAL RIVERS WILL RISE OR REMAIN ABOVE FLOOD STAGE. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RIVER FLOODING... SEVERAL RIVERS WILL REMAIN ABOVE FLOOD THIS WEEKEND BEFORE FALLING BACK BELOW FLOOD STAGE NEXT WEEK. REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR INFORMATION. MARINE HAZARDS... SOUTHEASTERLY WINDS WILL CONTINUE TO BRING LARGE SWELL TO THE COASTAL WATERS THROUGH SATURDAY MORNING. WINDS WILL SHIFT OUT OF THE NORTHWEST DURING THE DAY ON SATURDAY AND REMAIN ABOVE 20 KNOTS THROUGH SATURDAY NIGHT. THESE STRONG WINDS WILL ALLOW SEAS TO REMAIN IN THE 6 TO 9 FOOT RANGE. THUNDERSTORMS... ANOTHER FRONTAL BOUNDARY IS EXPECTED TO BRING SCATTERED THUNDERSTORMS TO THE REGION TUESDAY INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THIS TIME. ALSO...SPOTTERS...EMERGENCY MANAGERS AND FIRST RESPONDERS NEED TO CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FOR UPDATED INFORMATION ON SIGNIFICANT WEATHER THREATS FRIDAY AND FRIDAY EVENING. IN ADDITION...PLEASE PASS ON ANY SEVERE WEATHER OR FLOODING REPORTS. 32
In the hours before
Local storm report, Mar 27, 6:24 AM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
624 AM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM FLASH FLOOD NEW ORLEANS 29.97N 90.08W
03/27/2009 ORLEANS LA BROADCAST MEDIA
NUMEROUS AREAS AND VEHICLES UNDER WATER.
0550 AM FLASH FLOOD BELLE CHASSE 29.85N 90.00W
03/27/2009 PLAQUEMINES LA LAW ENFORCEMENT
HOMES AND VEHICLES FLOODED IN BELLE CHASSE
0550 AM FLOOD LAROSE 29.57N 90.37W
03/27/2009 LAFOURCHE LA EMERGENCY MNGR
COASTAL FLOODING OCCURRING OUTSIDE LEVEE SYSTEMS AT
LAROSE. NORTH AMERICAN SHIPYARD UNDER 2 FEET OF WATER.
&&
TERICKSONLocal storm report, Mar 27, 6:36 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
636 AM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM FLASH FLOOD CHALMETTE 29.94N 89.97W
03/27/2009 ST. BERNARD LA LAW ENFORCEMENT
SOME VEHICLES FLOODED ON STREETS
&&
TERICKSONLocal storm report, Mar 27, 6:46 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
646 AM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM FLASH FLOOD HOUMA 29.58N 90.71W
03/27/2009 TERREBONNE LA EMERGENCY MNGR
WIDESPREAD SEVERE FLOODING IN TERREBONNE PARISH. MANY
HOUSES WITH WATER IN THEM. SHELTERS STATE HAVE BEEN
OPENED. UPDATE AT 645AM CST...30 PERCENT OF ROADS ARE
UNDERWATER...SCHOOLS CLOSED...SHELTERS HAVE BEEN OPENED
AND AT LEAST 13 HOUSES HAVE WATER IN THEM.
&&
CBANNANLocal storm report, Mar 27, 6:47 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
647 AM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG 3 E GONZALES 30.22N 90.87W
03/26/2009 ASCENSION LA EMERGENCY MNGR
POSSIBLE TORNADO IN ST. AMANT. ONE HOUSE DESTROYED...2
OTHERS WITH MINOR DAMAGE. ONE PERSON INJURED. POWER POLES
SNAPPED ON WEBER CITY ROAD.
1130 PM TSTM WND DMG PIERRE PART 29.96N 91.21W
03/26/2009 ASSUMPTION LA LAW ENFORCEMENT
TREES DOWN IN PIERRE PART.
1145 PM TSTM WND DMG LABADIEVILLE 29.82N 90.96W
03/26/2009 ASSUMPTION LA LAW ENFORCEMENT
TRAILERS DAMAGED ON HWY 1010 IN LABADIEVILLE. ONE TRAILER
HAD ROOF RIPPED OFF. ANOTHER TRAILER BLOWN ON SIDE.
1150 PM HAIL METAIRIE 30.00N 90.18W
03/26/2009 E1.00 INCH JEFFERSON LA NWS EMPLOYEE
1214 AM HAIL HOUMA 29.58N 90.71W
03/27/2009 E0.88 INCH TERREBONNE LA TRAINED SPOTTER
NICKEL SIZE REPORTED FROM TRAINED SPOTTER IN HOUMA AREA.
1248 AM TSTM WND GST NEW ORLEANS 29.97N 90.08W
03/27/2009 M55.00 MPH ORLEANS LA BROADCAST MEDIA
WVUE-TV 8 MEASURED AT STATION.
1258 AM HAIL HOUMA 29.58N 90.71W
03/27/2009 M0.50 INCH TERREBONNE LA TRAINED SPOTTER
MARBLE SIZE HAIL AND WINDS ESTIMATED AT 50-60 MPH ON
MARTIN LUTHER KING BLVD IN HOUMA.
0130 AM TORNADO EDGARD 30.03N 90.56W
03/27/2009 ST. JOHN THE BAPTI LA EMERGENCY MNGR
POWER OUTAGES, 1 TRAILER DESTROYED, 2 TRAILERS KNOCKED
OFF BLOCKS.
0130 AM TORNADO RESERVE 30.08N 90.56W
03/27/2009 ST. JOHN THE BAPTI LA EMERGENCY MNGR
POWER OUTAGES, LARGE TREE LIMBS ON ROADWAYS, TREE ON
HOUSE ON E. 27TH STREET GARYVILLE
0136 AM TSTM WND DMG 11 E PICAYUNE 30.53N 89.49W
03/27/2009 HANCOCK MS EMERGENCY MNGR
TREES DOWN ON HWY 43 AT LEETOWN ROAD
0140 AM HAIL LAROSE 29.57N 90.37W
03/27/2009 E0.50 INCH LAFOURCHE LA PUBLIC
MARBLE SIZE HAIL IN LAROSE
0142 AM NON-TSTM WND DMG 18 N DIAMONDHEAD 30.64N 89.37W
03/27/2009 HANCOCK MS EMERGENCY MNGR
LARGE TREE DEBRIS BLOCKING HWY603, HWY43 AND HWY53
0145 AM TSTM WND DMG 3 N PEARL RIVER 30.42N 89.75W
03/27/2009 ST. TAMMANY LA TRAINED SPOTTER
TREES DOWN AND ROOFS BLOWN OFF 2 HOMES NEAR HICKORY.
REPORTED BY SPOTTER MITCHELL GEISLLER AND FIRE DEPT.
0227 AM TSTM WND DMG BILOXI 30.42N 88.93W
03/27/2009 HARRISON MS TRAINED SPOTTER
POSSIBLE TORNADO NEAR THE ISLE OF CAPRI CASINO IN BILOXI.
0327 AM FLASH FLOOD RACELAND 29.72N 90.60W
03/27/2009 LAFOURCHE LA EMERGENCY MNGR
WATER ENTERING 7 HOMES IN RACELAND MATHEWS AND LOCKPORT
0327 AM FLASH FLOOD THIBODAUX 29.79N 90.82W
03/27/2009 LAFOURCHE LA EMERGENCY MNGR
WATER WITHIN A FEW INCHES OF SEVERAL HOMES
0415 AM FLASH FLOOD 5 SE NORCO 29.95N 90.35W
03/27/2009 ST. CHARLES LA EMERGENCY MNGR
MAJOR STREET FLOODING IN DESTRAHAN ST. ROSE AND LULING
0415 AM FLASH FLOOD HOUMA 29.58N 90.71W
03/27/2009 TERREBONNE LA EMERGENCY MNGR
WIDESPREAD SEVERE FLOODING IN TERREBONNE PARISH. MANY
HOUSES WITH WATER IN THEM. SHELTERS STATE HAVE BEEN
OPENED. UPDATE AT 645AM CST...30 PERCENT OF ROADS ARE
UNDERWATER...SCHOOLS CLOSED...SHELTERS HAVE BEEN OPENED
AND AT LEAST 13 HOUSES HAVE WATER IN THEM.
0515 AM FLASH FLOOD WESTWEGO 29.90N 90.14W
03/27/2009 JEFFERSON LA EMERGENCY MNGR
HOMES AND VEHICLES FLOODED IN NUMEROUS AREAS OF THE
PARISH
0550 AM FLASH FLOOD CHALMETTE 29.94N 89.97W
03/27/2009 ST. BERNARD LA LAW ENFORCEMENT
SOME VEHICLES FLOODED ON STREETS
0550 AM FLOOD LAROSE 29.57N 90.37W
03/27/2009 LAFOURCHE LA EMERGENCY MNGR
COASTAL FLOODING OCCURRING OUTSIDE LEVEE SYSTEMS AT
LAROSE. NORTH AMERICAN SHIPYARD UNDER 2 FEET OF WATER.
0550 AM FLASH FLOOD NEW ORLEANS 29.97N 90.08W
03/27/2009 ORLEANS LA BROADCAST MEDIA
NUMEROUS AREAS AND VEHICLES UNDER WATER.
0550 AM FLASH FLOOD BELLE CHASSE 29.85N 90.00W
03/27/2009 PLAQUEMINES LA LAW ENFORCEMENT
HOMES AND VEHICLES FLOODED IN BELLE CHASSE
&&
CBANNANLocal storm report, Mar 27, 7:09 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
709 AM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG 12 E NEW ORLEANS 29.97N 89.88W
03/27/2009 ST. BERNARD LA AIRPLANE PILOT
TREES DOWN IN EAST ORLEANS ALONG HWY11 IN IRISH BAYOU
&&
TERICKSONLocal storm report, Mar 27, 7:57 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
757 AM CDT FRI MAR 27 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM FLOOD 6 W WAVELAND 30.29N 89.49W
03/27/2009 HANCOCK MS AIRPLANE PILOT
COASTAL FLOODING ON BEACH BLVD NEAR WAVELAND APPROACHING
COMMUNITIES.
&&
TERICKSONThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:26 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana | 49 min |
| Mar 26, 7:33 PM CDT | Areal Flood Advisory | LIX | East Feliciana, West Feliciana | 100 days |
| Mar 26, 7:56 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 49 min |
| Mar 26, 8:03 PM CDT | Tornado Warning | LIX | East Feliciana, Saint Helena | 27 min |
| Mar 26, 8:22 PM CDT | River Flood Warning | LIX | Saint Tammany | 8 days |
| Mar 26, 8:27 PM CDT | Tornado Warning | LIX | Saint Helena | 33 min |
| Mar 26, 8:59 PM CDT | Special Marine Warning | LIX | 31 min | |
| Mar 26, 10:33 PM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, Lafourche and 8 more | 104 days |
| Mar 26, 10:49 PM CDT | Special Marine Warning | LIX | 56 min | |
| Mar 26, 10:51 PM CDT | Tornado Warning | LIX | Ascension, Assumption, Livingston, Saint James, Saint John the Baptist | 24 min |
| Mar 26, 11:00 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 104 days |
| Mar 26, 11:00 PM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 45 min |
| Mar 26, 11:14 PM CDT | Special Marine Warning | LIX | 61 min | |
| Mar 26, 11:15 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Jefferson, Livingston, Saint Charles, Saint James, Saint John the Baptist and 1 more | 30 min |
| Mar 26, 11:26 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Lafourche, Saint James, Terrebonne | 49 min |
| Mar 26, 11:29 PM CDT | Tornado Warning | LIX | Livingston, Tangipahoa | 31 min |
| Mar 26, 11:46 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 29 min |
| Mar 27, 12:00 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Jefferson, Lafourche, Livingston, Orleans, Plaquemines and 4 more | 60 min |
| Mar 27, 12:26 AM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Terrebonne | 64 min |
| Mar 27, 12:30 AM CDT | Special Marine Warning | LIX | 60 min | |
| Mar 27, 12:44 AM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Tammany, Tangipahoa | 53 min |
| Mar 27, 12:53 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Terrebonne | 67 min |
| Mar 27, 12:57 AM CDT | Special Marine Warning | LIX | 93 min | |
| Mar 27, 1:03 AM CDT | Areal Flood Advisory | LIX | East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee, West Baton Rouge and 1 more | 111 days |
| Mar 27, 1:15 AM CDT | Flash Flood Warning | LIX | Lafourche, Terrebonne | 3 hr |
| Mar 27, 1:43 AM CDT | Tornado Warning | LIX | Plaquemines | 17 min |
| Mar 27, 1:47 AM CDT | Special Marine Warning | LIX | 88 min | |
| Mar 27, 2:08 AM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles | 3 hr |
| Mar 27, 2:23 AM CDT | Special Marine Warning | LIX | 97 min | |
| Mar 27, 3:20 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 40 min |
| Mar 27, 4:09 AM CDT | River Flood Warning | LIX | Saint Tammany | 57 hr |
| Mar 27, 4:32 AM CDT | Special Marine Warning | LIX | 118 min | |
| Mar 27, 5:00 AM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Plaquemines, Saint Bernard, Saint Charles | 3 hr |
| Mar 27, 5:11 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 3 hr |
| Mar 27, 5:53 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 67 min |
| Mar 27, 5:58 AM CDT | Coastal Flood Warning | LIX | Saint Bernard, Saint John the Baptist | 34 hr |
| Mar 27, 6:29 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Mar 27, 6:40 AM CDT | River Flood Warning | LIX | Tangipahoa | 2 hr |
| Mar 27, 6:40 AM CDT | River Flood Warning | LIX | Tangipahoa | 6 days |
| Mar 27, 6:41 AM CDT | River Flood Warning | LIX | Saint Helena | 4 days |
| Mar 27, 7:21 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 39 min |
| Mar 27, 7:23 AM CDT | River Flood Warning | LIX | Washington | 4 days |
| Mar 27, 8:13 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 62 min |
| Mar 27, 8:27 AM CDT | Areal Flood Warning | LIX | Jefferson, Lafourche, Plaquemines, Saint Charles, Terrebonne | 6 hr |
| Mar 27, 8:41 AM CDT | River Flood Warning | LIX | Saint Helena | 60 hr |
| Mar 27, 9:09 AM CDT | Special Marine Warning | LIX | 96 min | |
| Mar 27, 10:58 AM CDT | Special Marine Warning | LIX | 92 min | |
| Mar 27, 1:58 PM CDT | Special Marine Warning | LIX | 92 min | |
| Mar 27, 3:03 PM CDT | Special Marine Warning | LIX | 43 min | |
| Mar 27, 6:17 PM CDT | Tornado Warning | LIX | West Feliciana | 28 min |
| Mar 27, 6:46 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 59 min |
| Mar 27, 6:53 PM CDT | River Flood Warning | LIX | Tangipahoa | 61 hr |
Nearby
Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.